Alert archive / Massachusetts / Freeze Warnings in 2007

Freeze Warning 4, NWS Boston/Norton, MA

October 28, 20074 states

NWS Boston/Norton, MA issued this freeze warning at Oct 28, 2007, 3:47 AM EDT for 4 states. It took effect at Oct 28, 2007, 4:17 PM EDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2007, 3:47 AM EDT (07:47 UTC)
In effect from
Oct 28, 2007, 4:17 PM EDT
Expired
Oct 29, 2007, 8:00 AM EDT
In force
16 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Worcester County, MA, Hillsborough County, NH, Kent County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 53 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2007-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2007-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 280747
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
347 AM EDT SUN OCT 28 2007

...FREEZING TEMPERATURES LIKELY TONIGHT AND EARLY MONDAY MORNING...

CTZ002-280900-
/O.CAN.KBOX.FZ.A.0002.071029T0600Z-071029T1200Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
347 AM EDT SUN OCT 28 2007

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE FREEZE
WATCH. 

TEMPERATURES ARE EXPECTED TO REMAIN MAINLY IN THE 33 TO 35 DEGREE
RANGE TONIGHT. THEREFORE THE FREEZE WATCH HAS BEEN CANCELLED.

$$

CTZ003-004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
281600-
/O.UPG.KBOX.FZ.A.0002.071029T0600Z-071029T1200Z/
/O.NEW.KBOX.FZ.W.0004.071029T0600Z-071029T1200Z/
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
CHARLEMONT...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...
BROCKTON...AYER...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY
347 AM EDT SUN OCT 28 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CANADIAN HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND TONIGHT.
TEMPERATURES ARE EXPECTED TO DROP FAIRLY QUICKLY AFTER SUNSET THIS
EVENING WITH LOWS EXPECTED TO BOTTOM OUT AT OR JUST BELOW THE
FREEZING MARK EARLY MONDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
4 follow-up statements
000 
WWUS71 KBOX 281510
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1110 AM EDT SUN OCT 28 2007

...FREEZING TEMPERATURES LIKELY TONIGHT AND EARLY MONDAY
MORNING...

CTZ003-004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
282315-
/O.CON.KBOX.FZ.W.0004.071029T0600Z-071029T1200Z/
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
CHARLEMONT...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...
BROCKTON...AYER...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY
1110 AM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

THE COLDEST AIR MASS OF THE FALL SEASON TO DATE WILL BRING THE FIRST
WIDESPREAD FREEZING TEMPERATURES TO MANY INTERIOR LOCATIONS TONIGHT.
THE FREEZE WARNING EXTENDS FROM 2 AM TO 8 AM EDT MONDAY.

CANADIAN HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND
TONIGHT. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET THIS EVENING
WITH LOWS EXPECTED TO BOTTOM OUT AT OR JUST BELOW THE FREEZING MARK
EARLY MONDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

THOMPSON
000 
WWUS71 KBOX 282017
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT SUN OCT 28 2007

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY MONDAY
MORNING ACROSS MUCH OF INTERIOR SOUTHERN NEW ENGLAND...

CTZ002-290430-
/O.EXA.KBOX.FZ.W.0004.071029T0600Z-071029T1200Z/
HARTFORD CT-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS
417 PM EDT SUN OCT 28 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

THE COLDEST AIR MASS OF THE SEASON SO FAR WILL SETTLE INTO THE AREA
TONIGHT. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET THIS EVENING
WITH LOWS EXPECTED TO BOTTOM OUT AT OR JUST BELOW THE FREEZING MARK
EARLY MONDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

CTZ003-004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
290430-
/O.CON.KBOX.FZ.W.0004.071029T0600Z-071029T1200Z/
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
CHARLEMONT...FRAMINGHAM...LOWELL...LAWRENCE...GLOUCESTER...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...
BROCKTON...AYER...MANCHESTER...NASHUA...PETERBOROUGH...WEARE...
FOSTER...SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY
417 PM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

THE COLDEST AIR MASS OF THE SEASON SO FAR WILL DROP TEMPERATURES INTO
THE UPPER 20S OR LOWER 30S ACROSS MOST OF INTERIOR SOUTHERN NEW
ENGLAND DURING THE PREDAWN HOURS EARLY MONDAY MORNING. A FEW OF THE
NORMALLY COLDER AND SHELTERED SPOTS COULD DROP TO THE MID 20S LATE
TONIGHT. THIS WILL RESULT IN THE FIRST WIDESPREAD FREEZE ACROSS MUCH OF
SOUTHERN NEW ENGLAND BACK FROM THE IMMEDIATE COAST...AND A FREEZE
WARNING REMAINS IN EFFECT BETWEEN 2 AM AND 8 AM EDT MONDAY.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

THOMPSON
000 
WWUS71 KBOX 290134 AAA
NPWBOX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
934 PM EDT SUN OCT 28 2007

...FREEZING TEMPERATURES EXPECTED LATE TONIGHT AND EARLY MONDAY
MORNING ACROSS MUCH OF INTERIOR SOUTHERN NEW ENGLAND...

CTZ002>004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
290945-
/O.CON.KBOX.FZ.W.0004.071029T0600Z-071029T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY
934 PM EDT SUN OCT 28 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTHERN NEW
ENGLAND OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO DROP INTO THE
UPPER 20S TO LOWER 30S BY EARLY MONDAY MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$
000 
WWUS71 KBOX 290818
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EDT MON OCT 29 2007

...FREEZING TEMPERATURES EXPECTED EARLY THIS MORNING ACROSS MUCH OF
INTERIOR SOUTHERN NEW ENGLAND...

CTZ002>004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
291200-
/O.CON.KBOX.FZ.W.0004.000000T0000Z-071029T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-WASHINGTON RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...FRAMINGHAM...
LOWELL...LAWRENCE...GLOUCESTER...CHESTERFIELD...BLANDFORD...
AMHERST...NORTHAMPTON...SPRINGFIELD...MILFORD...WORCESTER...
FOXBORO...NORWOOD...CAMBRIDGE...TAUNTON...BROCKTON...AYER...
MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER...
SMITHFIELD...WEST GREENWICH...NARRAGANSETT...WESTERLY
418 AM EDT MON OCT 29 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD INTO SOUTHERN NEW
ENGLAND EARLY THIS MORNING. TEMPERATURES EARLY THIS MORNING WILL
HOVER AROUND FREEZING BEFORE THE MORNING SUNSHINE ALLOWS TEMPERATURES
TO RISE INTO THE 40S.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.
ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR
BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:31 AM EDT, 16 minutes earlier.

Area forecast discussion, Oct 28, 3:31 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
331 AM EDT SUN OCT 28 2007

.SYNOPSIS...
STRONG HIGH PRESSURE WILL BUILD INTO NEW ENGLAND TODAY THROUGH
MONDAY BRINGING UNSEASONABLY COOL CONDITIONS BY TONIGHT AND MONDAY.
GENERALLY DRY WEATHER AND A WARMING TREND IS EXPECTED THROUGH
MIDWEEK...THEN ANOTHER COLD FRONT WILL LIKELY SWEEP THROUGH SOUTHERN
NEW ENGLAND THURSDAY FOLLOWED BY COOLER CONDITIONS AGAIN ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG COLD AIR ADVECTION WILL BE THE RULE TODAY AND TONIGHT AS
STRONG HIGH PRESSURE BUILDS INTO THE REGION. THE BRUNT OF THE CAA
WON/T COME UNTIL TONIGHT SO WE SHOULD STILL BE ABLE TO MUSTER UP
HIGHS AROUND 60 TODAY. DECENT MIXING WILL ALLOW FOR WIND GUSTS OF
BETWEEN 25 AND 30 MPH AT TIMES. MAY SEE SKIES GO BROKEN AT TIMES
WITH STRATOCU THIS AFTERNOON OVER NORTHERN AND WESTERN ZONES IN THE
CAA REGIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
FOR TONIGHT...MAIN THRUST OF CAA ENTERS SOUTHERN NEW ENGLAND AND
WILL BE THE CAUSE FOR TEMPS FALLING DOWN TO AROUND FREEZING AT MOST
LOCATIONS AWAY FROM THE LARGER URBAN CENTERS. WILL CONVERT THE
FREEZE WATCH OVER TO A FREEZE WARNING FOR THE AREAS WHERE I THINK
HAVE THE BEST CHANCES TO FALL TO 32 DEGREES OR BELOW. HAVE LEFT OUT
THE MAJOR CITIES SUCH AS PVD...BOS...AND HFD AS THE URBAN HEAT
ISLAND SHOULD KEEP THOSE AREAS FROM HAVING A FREEZE. HAVE LEFT OUT
THE IMMEDIATE COASTLINE AS WELL.

FOR THOSE AREAS THAT ARE IN THE FREEZE WARNING...THE FEELING IS THAT
IT WILL BE A MARGINAL EVENT. THE STRONG CAA WILL BRING DOWN
TEMPS...BUT I/M NOT COMPLETELY SURE THAT WE/LL BE ABLE TO GET TO
FREEZING ON PURE ADVECTION ALONE. THINKING THE WINDS WILL COME DOWN
ENOUGH TO ALLOW SOME RADIATION TO OCCUR...BUT IF THIS DOES NOT
HAPPEN...THE FREEZE WARNINGS MAY BUST WITH TEMPS STAYING IN THE
33F-35F RANGE DURING THE NIGHT.

HIGH PRESSURE RIDGING CRESTS OVER SOUTHERN NEW ENGLAND ON MONDAY AND
THIS WILL ALLOW FOR A MOSTLY SUNNY DAY WITH BELOW NORMAL TEMPS. WENT
WITH A BLEND OF THE MOS VALUES FOR MAXES WHICH YIELD HIGHS MAINLY IN
THE 47 TO 52 DEGREE RANGE.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
QUIET WEATHER EXPECTED AS A PROGRESSIVE AND LOW AMPLITUDE PATTERN
DOMINATES THROUGH MUCH OF THE WEEK...BEFORE WE SEE SOME AMPLIFICATION
OF UPPER TROF MOVING INTO PLAINS BY SAT WITH UPPER RIDGE BUILDING
INTO NEW ENGLAND. THIS WILL PROVIDE FOR A MODERATING TREND THROUGH
THU AHEAD OF NEXT SHORTWAVE AND COLD FRONT...THEN COOL BUT DRY NE FLOW
FRI/SAT.

MON NIGHT AND TUE...
MOSTLY CLEAR SKIES EXPECTED AS HIGH PRESSURE BUILDS INTO REGION...
JUST SOME PATCHY HIGH CLOUDS ASSOCIATED WITH WEAK SHORT WAVE. WE DID
NOT COMPLETELY BUY INTO WARMER GFS MOS TEMPERATURES FOR HIGHS
TUE...GIVEN MODEL 2M TEMPERATURES WHICH SUGGEST HOLDING BACK IN MID
TO UPPER 50S...PERHAPS NEAR 60 IN A FEW LOCATIONS.

WED...
INCREASING SW FLOW AND WARM ADVECTION WILL RESULT IN A MILDER DAY WITH
HIGHS REACHING LOW AND MID 60S. AIRMASS REMAINS DRY SO FEW IF ANY
CLOUDS EXPECTED.

THU...
COLD FRONT MOVES THROUGH DURING THE DAY AND WILL BRING A PERIOD OF
CLOUDS AND POSSIBLY A BRIEF SHOWER. MOISTURE IS LACKING DUE TO ZONAL
FLOW ALOFT...SO WE CONTINUED WITH SLIGHT CHANCE POPS AT BEST.
PERSISTENT SW FLOW AHEAD OF FRONT WILL PUSH HIGHS INTO UPPER 50S AND
LOWER 60S DESPITE MORE CLOUD COVER.

FRI AND SAT...
GUSTY NE FLOW MAY SET UP NEAR THE COAST AS STRONG HIGH PRES BUILDS
TO THE NORTH WITH A SUBTROPICAL LOW OFFSHORE. MODEL CONSENSUS KEEPS
MOISTURE WELL OFFSHORE...SO DRY WEATHER AND MOSUNNY SKIES EXPECTED. IT
WILL BE COOL WITH MAXES MAINLY LOW TO MID 50S...BUT THIS IS CLOSE TO
NORMAL.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
IN THE SHORT TERM...THROUGH MONDAY...VFR CONDITIONS ARE EXPECTED AT
ALL TERMINALS AS STRONG HIGH PRESSURE BUILDS INTO SOUTHERN NEW
ENGLAND DURING THE PERIOD. THERE WILL LIKELY BE SOME NORTHWESTERLY
WIND GUSTS AROUND 25 KT DURING THE DAYLIGHT HOURS TODAY AS MIXING
COMBINES WITH A TIGHTENING PRESSURE GRADIENT.

OUTLOOK...MON NIGHT THROUGH THU...
NO SIG WX EXPECTED.

&&

.MARINE...
STRONG HIGH PRESSURE WILL GRADUALLY BUILD ACROSS THE WATERS TODAY
THROUGH MONDAY. THE ASSOCIATED COLD AIR ADVECTION WILL PROVIDE FOR
WIND GUSTS OF AROUND 25 KT THROUGH THIS PERIOD AS THE PRESSURE
GRADIENT REMAINS STRONG. THEREFORE...SMALL CRAFT ADVISORIES HAVE
BEEN POSTED ON ALL MARINE ZONES FOR TODAY AND TONIGHT. CONDITIONS
WILL SUBSIDE ON MONDAY.

FOR LONGER TERM MON NIGHT THROUGH THU...WINDS BECOME W AND DIMINISH
MON NIGHT...ALTHOUGH GUSTS TO 20KT STILL LIKELY. WINDS AND SEAS WILL
SUBSIDE FURTHER TUE AND TUE NIGHT AS HIGH PRESSURE BUILDS OVERHEAD.
SW WINDS WILL LIKELY INCREASE LATE WED AND WED NIGHT AHEAD OF NEXT
COLD FRONT AS GRADIENT TIGHTENS...THEN POST FRONTAL NE FLOW LIKELY
DEVELOPING THU NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR CTZ003-004.
MA...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR MAZ002-005>014-
     017-018-026.
NH...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR NHZ012-015.
RI...FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR RIZ001-003-006.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ230>237-250-
     254-255.

&&

SYNOPSIS...EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...JWD
AVIATION...EKSTER/JWD
MARINE...EKSTER/JWD
Hazardous weather outlook, Oct 28, 3:43 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
343 AM EDT SUN OCT 28 2007

ANZ230>237-250-254-255-CTZ002-MAZ003-004-015-016-019>024-NHZ011-
RIZ002-004-005-007-008-290745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-HARTFORD CT-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-CHESHIRE NH-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-NEWPORT RI-
BLOCK ISLAND RI-
343 AM EDT SUN OCT 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-MAZ002-005>014-017-018-026-NHZ012-015-RIZ001-003-006-
290745-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-WESTERN KENT RI-WASHINGTON RI-
343 AM EDT SUN OCT 28 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 10:51 PM EDTFreeze WatchBOXBristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more5 hr

Nearby

Freeze Warnings in Massachusetts, 2007Freeze Warnings in Rhode Island, 2007Freeze Warnings in Connecticut, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.